MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030419
Medical Device Problem Codes Retraction Problem (1536); Misfire (2532); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic appendectomy procedure, some staples from the reload fell into the patient's abdominal cavity.
 
Additional Manufacturer Narrative
D10 concomitant products: box00662v1, box appendectomy kit 3.5mm blue, (lot #0227888036) egiaustnd, egiaustnd endogia ultra univ std stap, (lot #p3h0983) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that no difficulties retracting the knife blade were noted.The loading unit interlock was tested and found to function properly.It was reported that the device was not firing completely and the knife blade was difficult to retract.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when an obstacle has been incorporated in the jaws during application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic appendectomy procedure, when stapling the appendix, the surgeon had a problem with firing the stapler.It was only half of the staples that were possible to fire, and it could not fire the rest, but it was enough to staple the appendix because it was thin.Also, the surgeon had problem withdrawing the knife afterwards.It was noted that the jaws were not locked on the tissue.There was no patient injury.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18899976
Report Number2647580-2024-01254
Device Sequence Number20813208
Product Code GDW
UDI-Device Identifier10884523002966
UDI-Public10884523002966
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030419
Device Catalogue Number030419
Device Lot NumberP2B0057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer03/14/2024
Not provided
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/08/2024
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight83 KG